Alert archive / Illinois / Winter Storm Watches in 2018
Winter Storm Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this winter storm watch at Mar 22, 2018, 4:12 AM CDT for Marshall County, Stark County, Woodford County, Illinois. It took effect at Mar 23, 2018, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 22, 2018, 4:12 AM CDT (09:12 UTC)
- In effect from
- Mar 23, 2018, 7:00 PM CDT
- Expired
- Mar 23, 2018, 3:33 AM CDT
- In force
- Issued by
- NWS Lincoln, IL
Counties Marshall County, IL, Stark County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 92 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS43 KILX 220912 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 412 AM CDT Thu Mar 22 2018 ...Heavy snow possible Friday night into Saturday morning... ILZ028-030-031-222100- /O.NEW.KILX.WS.A.0002.180324T0000Z-180324T2100Z/ Stark-Marshall-Woodford- Including the cities of Toulon, Lacon, and Eureka 412 AM CDT Thu Mar 22 2018 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...Heavy wet snow possible. Total wet snow accumulations of 3 to 5 inches, with localized amounts up to 8 inches, are possible. * WHERE...Stark, Marshall and Woodford Counties. * WHEN...From Friday evening through Saturday afternoon. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ Barnes
3 follow-up statements
174 WWUS43 KILX 221951 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 251 PM CDT Thu Mar 22 2018 ...Heavy snow possible Friday night into Saturday morning... ILZ028-030-031-230400- /O.CON.KILX.WS.A.0002.180324T0000Z-180324T2100Z/ Stark-Marshall-Woodford- Including the cities of Toulon, Lacon, and Eureka 251 PM CDT Thu Mar 22 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total wet snow accumulations of 2 to 4 inches, with localized amounts up to 7 inches, and ice accumulations of up to one tenth of an inch are possible. * WHERE...Stark, Marshall and Woodford Counties. * WHEN...From Friday evening through Saturday afternoon. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
065 WWUS43 KILX 230347 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 1047 PM CDT Thu Mar 22 2018 ...Heavy snow possible Friday night into Saturday morning... ILZ028-030-031-231200- /O.CON.KILX.WS.A.0002.180324T0000Z-180324T2100Z/ Stark-Marshall-Woodford- Including the cities of Toulon, Lacon, and Eureka 1047 PM CDT Thu Mar 22 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total wet snow accumulations of 2 to 4 inches, with localized amounts up to 7 inches, and ice accumulations of up to one tenth of an inch are possible. * WHERE...Stark, Marshall and Woodford Counties. * WHEN...From Friday evening through Saturday afternoon. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ Shimon
566 WWUS43 KILX 230833 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 333 AM CDT Fri Mar 23 2018 ...Heavy snow tonight into Saturday morning... ILZ028-030-031-231700- /O.UPG.KILX.WS.A.0002.180324T0000Z-180324T2100Z/ /O.NEW.KILX.WS.W.0001.180324T0000Z-180324T2100Z/ Stark-Marshall-Woodford- Including the cities of Toulon, Lacon, and Eureka 333 AM CDT Fri Mar 23 2018 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT SATURDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of 6 to 8 inches, with locally higher amounts possible. * WHERE...Stark, Marshall and Woodford Counties...primarily along and north of a Galva...to Hopewell...to Gridley line. * WHEN...From 7 PM this evening to 4 PM CDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for snow-covered roads and significant reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$ ILZ027-029-037-038-045-046-231700- /O.NEW.KILX.WW.Y.0011.180324T0000Z-180324T2100Z/ Knox-Peoria-Tazewell-McLean-Champaign-Vermilion- Including the cities of Galesburg, Peoria, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 333 AM CDT Fri Mar 23 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT SATURDAY... * WHAT...Mixed precipitation expected. Total wet snow accumulations of 1 to 2 inches along a Galesburg...to Bloomington...to Champaign line...with higher amounts further north. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From 7 PM this evening to 4 PM CDT Saturday. * ADDITIONAL DETAILS...Plan on potentially hazardous travel conditions. Be prepared for snow-covered roads and reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$ Barnes
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter storm watch went out at Mar 22, 3:44 AM CDT, 28 minutes earlier.
Area forecast discussion, Mar 22, 3:44 AM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 344 AM CDT Thu Mar 22 2018 .SHORT TERM...(Today and tonight) ISSUED AT 327 AM CDT Thu Mar 22 2018 Weak upper disturbance tracking southeastward out of the Northern Plains will generate enough lift to spread clouds and perhaps a few light rain showers into portions of central Illinois today. Based on the track of the wave, it appears the showers will be confined to locations along/southwest of a Macomb...to Springfield...to Effingham line this afternoon. Elsewhere am expecting dry weather through the balance of the day. High temperatures will top out in the upper 40s and lower 50s. A few showers will linger across the S/SE KILX into tonight before the wave departs into the Ohio River Valley. Low temperatures will bottom out in the lower to middle 30s. && .LONG TERM...(Friday through Wednesday) ISSUED AT 327 AM CDT Thu Mar 22 2018 Main weather concern in the extended is the potential for heavy snow across the far N CWA Friday into Saturday morning. 00z Mar 23 models remain in very good agreement concerning the track of a surface low from Kansas Friday evening into western Kentucky by Saturday evening. Strong isentropic lift will develop along/north of the low track, particularly on the 295k surface...with time- height cross sections indicating the strongest deep-layer omega occurring from 03z Sat through 15z Sat. Forecast soundings show the precip initially in the form of rain late Friday afternoon into early Friday evening, with precip mixing with and/or changing to snow across the far north Friday night into Saturday morning. It appears there will be a sharp southern cut-off to the snow...with most of the significant accumulation taking place along/north of a Bradford...to Minonk...to Hoopeston line. Much of Stark, Marshall, and Woodford counties could potentially receive in excess of 6 inches of heavy, wet snow...so will be issuing a Winter Storm Watch for those counties. Further south, mostly rain will occur with perhaps a brief change over to snow Saturday afternoon/evening as colder air filters southward. May even see a few thunderstorms overnight Friday night into Saturday morning across the southern half of the CWA as MUCAPE values climb over 100J/kg. Once this system exits the region, a period of dry weather will be on tap for Sunday into Monday before the next system spreads rain back into the area Monday night through Tuesday night. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1150 PM CDT Wed Mar 21 2018 VFR conditions will prevail at all TAF sites next 24hrs. Mid clouds around 10kft will not arrive til around noon, early in the west and then later in the east. Clouds will gradually get lower, reaching 6-7kft at most sites during the afternoon for PIA and SPI, followed by early evening for BMI and DEC. CMI wont see lower mid clouds til around end of TAF period. Precip should remain west of SPI and main forecast only has slight chance of precip. So, given this, will not be adding any precip/VCSH in for SPI during the evening...but just lower mid clouds around 6kft.Winds will be light through the 24hr period given the high pressure ridge over the area. Wind direction will be variable at times or out of the west-northwest. && .ILX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Friday evening through Saturday afternoon for ILZ028-030-031. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Auten
Hazardous weather outlook, Mar 21, 2:52 PM CDT, 13 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 252 PM CDT Wed Mar 21 2018 ILZ036-040-041-047-221215- Cass-Fulton-Mason-Schuyler- 252 PM CDT Wed Mar 21 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Minor flooding will persist along the Illinois River from Havana to Beardstown into the weekend. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Moderately heavy rainfall with isolated thunderstorms Friday night and Saturday could cause river levels on the Illinois to level off or increase again into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-037-038-045-046-221215- Champaign-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Vermilion- Woodford- 252 PM CDT Wed Mar 21 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Rain on Friday night is expected to change to snow for a time, before turning back to rain late Saturday morning. Some minor accumulations are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042>044-048>057-061>063-066>068-071>073-221215- Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt-Douglas- Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Menard-Morgan- Moultrie-Piatt-Richland-Sangamon-Scott-Shelby- 252 PM CDT Wed Mar 21 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms will be possible Friday Night into Saturday. Severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barker
Nearby
Winter Storm Watches in Illinois, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.